MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AIMER ENDOFEMORAL 5MM OFFSET (RED); ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. AIMER ENDOFEMORAL 5MM OFFSET (RED); ACCESSORIES,ARTHROSCOPIC
Catalog Number 72201715
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgery the point of the wire broke during the passage in the bone.It is unknown if a back up device was available or if a delay was caused by the device malfunction, but no patient injuries were reported.
 
Additional Manufacturer Narrative
One 72201715 5mm offset endofemoral aimer instrument reported on.This is an eight year old reusable component.The product was not returned for evaluation.Physical conclusions, full investigation and evaluation were not possible.Factors affecting device performance include: device ability, surgical ability and surgical site preparation.Instrument tips may inadvertently be twisted or caught on other instruments or the basket during cleaning.This can lead to compromised strength.Final product met predetermined specifications upon release to distribution.
 
Additional Manufacturer Narrative
One 72201715 5mm offset endofemoral aimer used for treatment, was returned for evaluation.This is an eight year old reusable instrument.The product was received broken in two pieces.The entire aimer tip was fractured from the shaft.The entire laser weld was severed.There was evidence of weld.There was staining which indicated that the full fracture occurred over time.The aimer shaft was visibly bowed.A moderate amount of force was required to bend this substantial diameter shaft.The u slide channels have dents and material displaced from overtightening of the universal handle with the aimer.Excessive force can result in instrument failure.No root cause related to the manufacture of the device was established.Product met specifications upon release to distribution.

Brand Name
AIMER ENDOFEMORAL 5MM OFFSET (RED)
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8519611
Report Number1219602-2019-00433
Device Sequence Number1966046
Product Code NBH
UDI-Device Identifier03596010608208
UDI-Public03596010608208
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201715
Device Lot Number50390875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer05/10/2019
09/05/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/13/2019
09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1